Tennessee, 2010Damaging Wind in Tennessee, June 2, 2010
June 2, 2010 · NWS MRX · 1 event in 1 county or zone
An isolated severe thunderstorm developed in southeast Tennessee just north of Chattanooga on June 2nd, with a couple of trees blown down by thunderstorm winds.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- $4,000
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An isolated severe thunderstorm developed in southeast Tennessee just north of Chattanooga on June 2nd, with a couple of trees blown down by thunderstorm winds.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Jun 2, 12:49 PM EST, 1 hour 46 minutes earlier.
Area forecast discussion, Jun 2, 12:49 PM EST, 1 hour 46 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MORRISTOWN TN
149 PM EDT WED JUN 2 2010
.AVIATION...
TAFS ACROSS AREA SHOULD BE VFR UNTIL EARLY MORNING...AS EXPECT MVFR/IFR
FOG CONDITIONS TO AGAIN BECOME POSSIBLE OVERNIGHT BETWEEN 09-13Z
TIME FRAME. LOOKING AT BACKING OFF A LITTLE POTENTIALLY ON RAINFALL
CHANCES FOR THURSDAY...SO HAVE HELD OFF ON MENTIONING SHRA/TSRA IN LATTER
PART OF TAFS.
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...NONE.
VA...NONE.
&&
TT
Hazardous weather outlook, Jun 2, 3:24 AM EST, 11 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
424 AM EDT WED JUN 2 2010
NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-030830-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
424 AM EDT WED JUN 2 2010 /324 AM CDT WED JUN 2 2010/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA.
.DAY ONE...TODAY AND TONIGHT
SCATTERED THUNDERSTORMS WILL ONCE AGAIN DEVELOP ACROSS EAST
TENNESSEE...SOUTHWEST VIRGINIA...AND SOUTHWEST NORTH CAROLINA THIS
AFTERNOON AND EVENING. SOME OF THESE STORMS WILL BE STRONG
PRODUCING STRONG GUST WINDS UP TO 45 MPH...HEAVY RAINS...AND
FREQUENT LIGHTNING. ISOLATED RAINFALL UP TO 2 INCHES ARE POSSIBLE
WHICH MAY PRODUCE LOCALIZED FLASH FLOODING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
DUE TO THE CONTINUED WARM...MOIST...AND UNSTABLE AIRMASS OVER THE
SOUTHERN APPALACHIANS...SCATTERED THUNDERSTORMS...MAINLY AFTERNOON
AND EVENING...CAN BE EXPECTED THURSDAY THROUGH SUNDAY. A COLD FRONT
WILL APPROACH THE AREA FRIDAY AND SATURDAY. ISOLATED STRONG TO
SEVERE THUNDERSTORMS WILL BE POSSIBLE EACH DAY. THE MAIN CONCERN
WILL BE DAMAGING WINDS...HEAVY RAINS...AND FREQUENT LIGHTNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THURSDAY THROUGH SUNDAY.
In the hours before
Special weather statement, Jun 2, 1:27 PM EST, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
227 PM EDT WED JUN 2 2010
TNZ098-021915-
MARION TN-
127 PM CDT WED JUN 2 2010
...SIGNIFICANT WEATHER ADVISORY FOR MARION COUNTY UNTIL 215 PM CDT...
AT 126 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR SOUTH PITTSBURG...OR 8 MILES WEST OF JASPER.
THIS STORM WAS NEARLY STATIONARY.
PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM...ALONG WITH HEAVY RAIN.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE....
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TROUTMAN
Special weather statement, Jun 2, 2:03 PM EST, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
303 PM EDT WED JUN 2 2010
TNZ098-021915-
MARION TN-
203 PM CDT WED JUN 2 2010
...SIGNIFICANT WEATHER ADVISORY FOR MARION COUNTY UNTIL 215 PM CDT...
AT 126 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR SOUTH PITTSBURG...OR 8 MILES WEST OF JASPER.
THIS STORM WAS NEARLY STATIONARY.
PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM...ALONG WITH HEAVY RAIN.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE....SOUTH PITTSBURG.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TROUTMAN
Thunderstorm Wind, Hamilton
- When
- June 2, 2:35 PM EST to 2:37 PM EST
- Where
- Hamilton County, 1.66 mi N of Chatanooga Muni Arpt
- Measured
- 55 kt (63 mph) estimated gust
- Crop damage
- $4,000
- Reported by
- Law Enforcement
- Coordinates
- 35.204, -85.185
A couple of trees were blown down by thunderstorm winds.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Pennsylvania, June 2 to 6, 20102 deaths · 1 event
- Tornadoes and Flash Flood in Texas, June 2, 20106 injured · $2.5 million · EF2 · 29 events
- Tornadoes and Flooding in Ohio, June 2 to 3, 2010$600,000 · EF1 · 20 events
- Flash Flood and Hail in North Carolina, June 2, 2010$1.1 million · 50 kt wind · 8 events
- Flash Flood and Hail in Oklahoma, June 2 to 3, 2010$500,000 · 1 in hail · 8 events
- Hail and Damaging Winds in Georgia, June 2, 20101 injured · $243,000 · 0.75 in hail · 12 events
- Flooding and Hail in Pennsylvania, June 2 to 3, 2010$275,000 · 1.75 in hail · 16 events
- Hail and Damaging Winds in Texas, June 2, 2010$205,000 · 2 in hail · 17 events
- Hail and Damaging Winds in Texas, June 2, 2010$180,000 · 1.75 in hail · 11 events
- Flooding in Iowa, June 2 to 7, 2010$250,000 · 4 events
- Tornado and Hail in Pennsylvania, June 2, 2010$186,000 · EF0 · 7 events
- Flash Flooding and Hail in Ohio, June 2 to 3, 2010$62,000 · 1 in hail · 29 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 223238.